Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 18, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Apr 28, 2021, 11:19 PM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 11:19 PM CDT (04:19 UTC)
- Expired
- Apr 29, 2021, 8:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River (OK) near Tecumseh (TCMO2). The gauge peaked at 14.04 ft at Apr 28, 2021, 5:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
677
WGUS84 KOUN 290419 RRA
FLSOUN
Flood Advisory
National Weather Service Norman OK
1119 PM CDT Wed Apr 28 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Little River near Tecumseh affecting Seminole and Pottawatomie
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC125-133-291630-
/O.NEW.KOUN.FL.Y.0018.210429T0419Z-210429T1800Z/
/TCMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1119 PM CDT Wed Apr 28 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Little River near Tecumseh.
* From this evening to Thursday afternoon.
* At 10:30 PM CDT Wednesday the stage was 9.0 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River is expected to rise to a crest of 9.2
feet just after midnight tonight.
* Impact...At 10.0 feet, Near bankfull flows occur along the river
and downstream of Lake Thunderbird... from near Macomb in
Pottawatomie County to near Bowlegs in western Seminole County.
&&
LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
3508 9668 3511 9699
$$
031 follow-up statement
618
WGUS84 KOUN 291330
FLSOUN
Flood Advisory
National Weather Service Norman OK
830 AM CDT Thu Apr 29 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Little River near Tecumseh affecting Seminole and Pottawatomie
Counties.
OKC125-133-291430-
/O.CAN.KOUN.FL.Y.0018.000000T0000Z-210429T1330Z/
/TCMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 AM CDT Thu Apr 29 2021
...The Flood Advisory for the Little River near Tecumseh has been
cancelled...
The Flood Advisory is cancelled for
the Little River near Tecumseh.
* At 7:30 AM CDT Thursday the stage was 8.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The Little River is expected to fall to 4.9 feet Monday
evening.
&&
LAT...LON 3519 9721 3525 9721 3522 9680 3515 9668
3508 9668 3511 9699
$$
SKWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 28, 6:22 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 28, 6:22 PM CDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Norman OK
622 PM CDT Wed Apr 28 2021
...New AVIATION...
.UPDATE...
Issued at 1228 PM CDT Wed Apr 28 2021
The convection seen on radar now from near Weatherford up through Watonga
and Enid is associated with convergence along the surface trough. The
convection is shallow, and winds are actually quite weak through 700-mb at
the moment, so they almost have a summer-like appearance in behavior (not
much motion). Mid-level lapse rates are fairly weak and without a decent
amount of surface heating it would be hard for this convection to attain
enough depth to become more organized and much of a concern for severe.
But, a landspout or two cannot be ruled out as vertical vorticity along
the boundary is stretched. Usually, for a more productive landspout day
you would want steeper low level lapse rates, however. Well continue to
monitor trends on this.
Later today, if enough surface based heating can occur, deeper more intense
convection could evolve along this axis, particularly along its southern
flanks into southwest Oklahoma and western north Texas. If this happens,
effective shear would be more than supportive of organized storms including
supercells with mainly a hail/wind threat. But, stronger forcing/cooling
aloft will probably hold mostly west of this surface boundary having limited
influence into the evening. An alternate and probably more likely scenario
is for storms to develop and organized in the Lubbock forecast area closer
to the trough and along the western extent of instability, and then move
into our southwest by late afternoon or evening. The best low-level shear
for a tornado concern should be relegated to the southeast where the
environment is most stable.
Due to recent heavy rains and saturated ground, any additional heavy rain
from the above scenario later today/tonight could be problematic. It wont
take much. Flooding danger is likely the primary life safety concern for
this event.
&&
.SHORT TERM...
(This evening through Thursday)
Issued at 258 PM CDT Wed Apr 28 2021
A very moist atmosphere will support numerous showers and
thunderstorms through tonight. Providing support for convection is
an upper-level low centered over southwest New Mexico. This low
will drift slowly over Chihuahua tonight through Saturday.
Meanwhile, a cold front, located approximately from Ponca City to
Vernon, will pass southeast through the remainder of our forecast
area tonight.
This progression of weather features will result in a continued
risk of heavy rain extending from a few counties behind the front
through the entire area ahead of the front. This heavy rain risk
will end slowly from northwest to southeast, more or less with
the progress of the surface front. Rain chances in general will
diminish as the drier air behind the front moves in. By Thursday
evening, rain chances will be confined to the southern part of
Oklahoma and north Texas.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 258 PM CDT Wed Apr 28 2021
A relatively cool and dry airmass will be in place over most of
Oklahoma and north Texas Thursday night, and a cut-off upper-
level low will still be residing over the Mexican state of
Chihuahua. With the upper low in relatively close proximity, low
rain chances will continue over most of Texas and parts of
southern Oklahoma through Saturday. As the surface airmass shifts
east with time, a return flow of increasing moisture will begin
during the weekend.
Then, the upper-level low will finally start moving northeast into
Texas, before being assimilated into the Westerlies. As the low
approaches north Texas and Oklahoma, rain chances will increase
over eastern and central Oklahoma Saturday night and Sunday.
Early next week, a shortwave trough aloft, combined with an
associated surface low, will maintain rain chances. This time,
the chances will be mainly over northern, then eastern Oklahoma.
CmS
&&
.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Wed Apr 28 2021
Scattered showers and thunderstorms will occur ahead of, along,
and a moderate distance behind a cold front that extended from
near KSWO to KSPS at 23Z. The front will continue moving southeast
overnight, taking the convection with it. Showers/storms should be
confined almost entirely to southeast Oklahoma after about 06Z. A
layer of moisture at around 1,500 feet will cause some overnight
ceilings, but that should thin and disappear during the day on
Thursday. Some clouds and perhaps showers may linger through the
day near KSPS, but the remainder of the region can expect a few
cumulus clouds, along with mid/high cloudiness, and a north breeze
around 10 kt with somewhat higher gusts.
CmS
&&
.UPPER AIR...
Issued at 1216 PM CDT Wed Apr 28 2021
No upper air flights are currently planned.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 57 72 51 / 90 80 10 10
Hobart OK 79 55 72 48 / 80 70 10 10
Wichita Falls TX 78 58 71 52 / 90 80 30 20
Gage OK 73 49 74 44 / 20 30 10 0
Ponca City OK 76 56 74 48 / 70 80 10 0
Durant OK 78 63 74 55 / 80 90 70 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ013-019-020-023>032-
037>048-050>052.
TX...Flood Watch through Thursday morning for TXZ085-086-088>090.
&&
SHORT TERM...23
LONG TERM....23
AVIATION...23Hazardous weather outlook, Apr 28, 11:52 AM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1152 AM CDT Wed Apr 28 2021 OKZ004>048-050>052-TXZ083>090-291700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1152 AM CDT Wed Apr 28 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Showers and thunderstorms will continue to develop and move across portions of the area through tonight. Strong to severe storms are possible, with the highest potential in parts of southern Oklahoma and western north Texas. Large hail up to the size of golf balls and wind gusts up to 60 mph are the main concerns. There is also a low potential for a tornado or two in parts of south central and southeast Oklahoma later this afternoon and this evening. .Heavy Rainfall and Flooding... Additional heavy rainfall could result in flash flooding across portions of central and southern Oklahoma and western north Texas through tonight, especially in those areas that received several inches of rain overnight last night into this morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorms should exit the area Thursday morning. Additional thunderstorms are possible late Monday into Tuesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Local storm report, Apr 28, 9:11 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 2 NW NORMAN 35.24N 97.47W
04/28/2021 M69 MPH CLEVELAND OK MESONET
&&
RCBLocal storm report, Apr 28, 9:40 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 3 NW BETHEL ACRES 35.33N 97.09W
04/28/2021 E1.00 INCH POTTAWATOMIE OK TRAINED SPOTTER
&&
RCBSpecial weather statement, Apr 28, 9:45 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
945 PM CDT Wed Apr 28 2021
OKZ039-290330-
Stephens OK-
945 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR northern Stephens County Until
1030 PM CDT...
AT 942 PM CDT, a strong thunderstorm was located 4 miles west of
Duncan, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Duncan, Marlow, Bray and Central High.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3442 9813 3459 9814 3468 9797 3468 9775
3446 9768
TIME...MOT...LOC 0242Z 254DEG 22KT 3453 9805
03Special weather statement, Apr 28, 9:48 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
948 PM CDT Wed Apr 28 2021
OKZ045-046-050-TXZ089-090-290315-
Love OK-Carter OK-Jefferson OK-Clay TX-Archer TX-
948 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love...southwestern
Carter...southeastern Jefferson...southern Clay and southeastern
Archer Counties Until 1015 PM CDT...
AT 947 PM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Oscar to 6 miles northwest of Bellevue to 11
miles southeast of Olney, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Ardmore, Henrietta, Lone Grove, Scotland, Windthorst, Terral,
Bellevue, Leon, Newport, Lake Arrowhead, Rubottom, Bluegrove, Grady,
Oscar, Shannon, Courtney, Petersburg, Joy and Vashti.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3371 9841 3407 9772 3422 9712 3384 9746
3389 9745 3392 9749 3390 9759 3395 9759
3399 9768 3386 9783 3385 9787 3389 9798
3375 9798 3347 9799 3347 9842 3340 9842
3340 9860
TIME...MOT...LOC 0247Z 254DEG 31KT 3393 9772 3370 9809 3330 9858
03Special weather statement, Apr 28, 10:23 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1023 PM CDT Wed Apr 28 2021
OKZ045-046-050-TXZ090-290400-
Love OK-Carter OK-Jefferson OK-Clay TX-
1023 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love...southern
Carter...southeastern Jefferson and southeastern Clay Counties Until
1100 PM CDT...
AT 1022 PM CDT, strong thunderstorms were along a line extending from
7 miles southwest of Lone Grove to 6 miles west of Rubottom to 3
miles south of Bellevue, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Ardmore, Lone Grove, Wilson, Dickson, Terral, Bellevue, Gene Autry,
Leon, Overbrook, Rubottom, Lake Murray, Burneyville, Grady, Oscar,
Newport, Shannon, Courtney, Petersburg, Joy and Vashti.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3347 9838 3390 9796 3419 9743 3433 9693
3404 9709 3386 9726 3389 9731 3385 9733
3388 9733 3382 9737 3382 9744 3391 9747
3390 9759 3394 9759 3398 9763 3399 9768
3386 9783 3387 9798 3347 9798
TIME...MOT...LOC 0322Z 245DEG 39KT 3410 9732 3391 9757 3359 9801
03Special weather statement, Apr 28, 10:53 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1053 PM CDT Wed Apr 28 2021
OKZ031-032-041>043-045>047-050-051-290430-
Love OK-Coal OK-Carter OK-Johnston OK-Marshall OK-Pontotoc OK-
Hughes OK-Seminole OK-Murray OK-Jefferson OK-
1053 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR Love...northwestern Coal...
Carter...western Johnston...northwestern Marshall...Pontotoc...
Hughes...southeastern Seminole...eastern Murray and east central
Jefferson Counties Until 1130 PM CDT...
AT 1051 PM CDT, a strong thunderstorm was located near Lone Grove,
moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3505 9609 3479 9609 3388 9717 3389 9718
3391 9723 3386 9726 3389 9731 3385 9733
3388 9733 3382 9737 3382 9743 3391 9747
3390 9759 3395 9759 3399 9766 3529 9614
3529 9605 3515 9600
TIME...MOT...LOC 0351Z 228DEG 46KT 3417 9719
ZwinkThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Apr 28, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 50 min |
| Apr 28, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 47 min |
| Apr 28, 8:53 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Apr 28, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 49 min |
| Apr 28, 9:13 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Pottawatomie | 3 hr |
| Apr 28, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 49 min |
| Apr 28, 9:45 PM CDT | Special Weather Statement | OUN | Stephens | 45 min |
| Apr 28, 10:23 PM CDT | Special Weather Statement | OUN | Love | 37 min |
| Apr 28, 10:53 PM CDT | Special Weather Statement | OUN | Carter, Hughes, Love, Murray, Pontotoc | 37 min |
| Apr 28, 10:57 PM CDT | Areal Flood Advisory | OUN | Carter, Coal, Hughes, Johnston, Love, Marshall and 2 more | 5 hr |
| Apr 28, 11:24 PM CDT | River Flood Advisory | OUN | Hughes | 9 hr |
| Apr 28, 11:37 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 3 hr |
| Apr 28, 11:51 PM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 7 hr |
| Apr 28, 11:52 PM CDT | River Flood Warning | OUN | Atoka | 3 days |
| Apr 28, 11:52 PM CDT | Special Weather Statement | OUN | Coal, Johnston, Love, Marshall | 23 min |
| Apr 28, 11:53 PM CDT | River Flood Advisory | OUN | Cotton | 10 hr |
| Apr 29, 12:06 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall | 5 hr |
| Apr 29, 12:23 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 37 min |
| Apr 29, 6:29 AM CDT | River Flood Advisory | OUN | Bryan | 11 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.